Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 89, NWS Detroit, MI
NWS Detroit, MI issued this small craft advisory at Oct 23, 2012, 3:58 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 23, 2012, 3:58 PM EDT (19:58 UTC)
- Expired
- Oct 24, 2012, 3:33 AM EDT
- In force
- 12 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted, in the capitals the NWS used until 2016.
687 WHUS73 KDTX 231958 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 358 PM EDT TUE OCT 23 2012 ...HIGHER WAVES ALONG THE TIP OF THE THUMB THROUGH TONIGHT... .SUSTAINED EASTERLY FLOW NORTH OF A WARM FRONT WILL BUILD WAVES ACROSS PORTIONS OF CENTRAL LAKE HURON. THIS WILL LEAD TO A PERIOD OF SMALL CRAFT CONDITIONS FOR THE TIP OF THE THUMB. ALL MARINE AREAS WILL SETTLE INTO WARMER SOUTHERLY WIND WEDNESDAY AND THURSDAY. SUSTAINED SPEEDS WILL GENERALLY REMAIN IN THE 10 TO 15 KNOT RANGE. CONDITIONS BECOME MORE UNSETTLED THURSDAY AND FRIDAY AS A COLD FRONT SHIFTS ACROSS THE REGION. CONSIDERABLY COOLER AIR WILL MOVE ACROSS THE WATERWAYS INTO NEXT WEEKEND. LHZ421-441-240800- /O.NEW.KDTX.SC.Y.0089.121023T1958Z-121024T0800Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI- 358 PM EDT TUE OCT 23 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT WEDNESDAY. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 12 KNOTS FROM THE EAST WITH GUSTS UP TO 14 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 PM EDT TUESDAY WITH THE LARGEST WAVES EXPECTED AROUND 3 PM EDT TUESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
333 WHUS73 KDTX 240733 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 333 AM EDT WED OCT 24 2012 ...WAVES HAVE SUBSIDED ALONG THE TIP OF THE THUMB... .WAVE BUILDUP ALONG THE NORTHERN THUMB HAS SUBSIDED EARLY THIS MORNING. WITH WAVES CURRENTLY AT 2 TO 4 FEET WITH WINDS OF 10 TO 15 KNOTS WILL CANCEL THE SMALL CRAFT ADVISORY A BIT EARLY FOR THESE AREAS WITH THE NEW FORECAST. LHZ421-441-240845- /O.CAN.KDTX.SC.Y.0089.000000T0000Z-121024T0800Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI- 333 AM EDT WED OCT 24 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ KURIMSKI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Oct 23, 3:52 PM EDT, 6 minutes earlier.
Area forecast discussion, Oct 23, 3:52 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
352 PM EDT TUE OCT 23 2012
.SHORT TERM...TONIGHT
EARLY AFTERNOON SURFACE ANALYSIS SHOWING THE RESIDENT WARM FRONTAL
BOUNDARY HOLDING NEARLY STATIONARY AS THE MEAN MID LEVEL FLOW
TEMPORARILY FLATTENS WITH THE PASSAGE OF A SERIES OF MID LEVEL
IMPULSES. THE FINAL WAVE NOTED ON RECENT WATER VAPOR IMAGERY
EJECTING EAST-NORTHEAST ACROSS LAKE MICHIGAN WILL SHIFT THROUGH
SOUTHEAST MICHIGAN WITHIN THE 22-04Z PERIOD. CURRENT RADAR TRENDS
SUGGEST THE BEST COMBINATION OF THE MID LEVEL FORCING/CVA AND
MOISTURE CONVERGENCE EXIST ALONG THE INTERSECTION OF THE UPPER WAVE
AND THE SFC-925 MB WARM FRONTAL SLOPE DRAPED ACROSS SOUTH-CENTRAL
LAKE MICHIGAN. THIS ENHANCED ASCENT WILL TRANSLATE EASTWARD WITH
TIME...SUGGESTING THAT SOME EXPANSION IN SHOWER COVERAGE MAY YET
EVOLVE LOCALLY HEADING INTO THE EARLY PART OF THE NIGHT. THIS WILL
CONTINUE TO SUPPORT CHANCE POPS AREAWIDE.
UPPER HEIGHTS WILL BEGIN TO BUILD DURING THE LATTER HALF OF THE
NIGHT AS THE INITIAL STAGES OF A SUBSTANTIAL AMPLIFICATION OF THE
LARGE SCALE PATTERN COMMENCES. A CORRESPONDING DEEPENING OF THE
SOUTHWEST FLOW WILL REINVIGORATE THE WARM AIR ADVECTIVE
COMPONENT...EVENTUALLY HELPING TO DRIVE THE WARM FRONT NORTH OF THE
REGION. STILL SOME CONCERN FOR DENSER FOG REDEVELOPMENT BEFORE
THIS PROCESS UNFOLDS GIVEN THE ELEVATED BOUNDARY LAYER MOISTURE...
ESPECIALLY IMMEDIATELY ALONG/NORTH OF THE FRONTAL SLOPE WHERE
MOISTURE CONVERGENCE CONTINUES TO BE MAXIMIZED. THE NOCTURNAL
COOLING TONIGHT WILL BE CAPPED BY THIS MOISTURE...LOWS STRUGGLING TO
FALL MUCH BELOW THE MID/UPPER 50S.
&&
.LONG TERM...WEDNESDAY THROUGH MONDAY
CURRENT STATE OF THE ATMOSPHERE CAN BE OBSERVED BY VIEWING NORTH
AMERICAN WATER VAPOR IMAGERY OVERLAID ON 500 MB HEIGHT CONTOURS. THE
LONGWAVE RIDGE OVER THE GREAT LAKES REGION WILL REMAIN IN PLACE FOR
A COUPLE DAYS BEFORE BEING REPLACED BY AN UPPER LEVEL TROUGH
CURRENTLY OVER THE PACIFIC NORTHWEST. TO START WEDNESDAY...THE
WARM/STATIONARY FRONT WILL BE STALLED IN THE NORTHERN PART OF THE
CWA AND WILL ALLOW FOR A CHANCE OF CONTINUED SHOWERS OR EVEN
ISOLATED THUNDER GIVEN THE 1000-1500 J/KG OF MUCAPE AND DEWPOINT
TEMPERATURES OVER 60F. WE LACK A FORCING MECHANISM TO SPARK UPWARD
MOTION WITH THE FRONT TOO FAR NORTH...SO POPS REMAIN ONLY IN THE
SLIGHT CHANCE CATEGORY. TEMPERATURES BOTH WED AND THURS WILL BE
15-20 DEGREES ABOVE NORMAL AS THE CWA REMAINS IN THE WARM SECTOR OF
THE APPROACHING LOW. SOUTHWEST WINDS (H8 LLJ AT 40KT) WILL KEEP US
IN A WARM ADVECTION REGIME UNTIL THE COLD FRONT REACHES THE AREA
EARLY FRIDAY.
MODEL CONSENSUS IS PRETTY GOOD TIMING THE COLD FRONT PASSAGE EARLY
FRIDAY. HAVE LIKELY POPS IN THE FORECAST OUTLINING BEST PRECIP
TIMING AS THE FRONT PASSES NW TO SE. BEHIND THE FRONT WE WILL
TRANSITION TO A BROAD UPPER TROUGH AS OUTLINED ABOVE. TEMPERATURES
WILL THEN TREND BELOW NORMAL AND SURFACE HIGH PRESSURE WILL KEEP
POPS LOW FOR THE EXTENDED. THE LACK OF MOISTURE WILL KEEP RAIN/SNOW
MIX OUT OF THE ZONES...BUT H8 TEMPERATURES DROP TO -6C FOR AN
EXTENDED PERIOD OF TIME. WITH ANY ACCOMPANYING MOISTURE WE WOULD
LIKELY SEE OUR FIRST WHITE STUFF OF THE SEASON. MIN TEMPERATURES
NEAR FREEZING WILL ALSO BE PRESENT FOR SEVERAL MORNINGS STARTING
SATURDAY NIGHT.
FURTHER OUT IN THE EXTENDED PERIOD...THE GREAT LAKES LOOKS TO BE
UNDER HIGH PRESSURE AT THE SURFACE AGAIN. MODELS ARE TRYING TO
FIGURE OUT WHAT TO DO WITH TROPICAL STORM SANDY WHICH COULD TRACK UP
ALONG THE EAST COAST. THE ECMWF HAS THIS FEATURE TRACKING WESTWARD
TOWARD THE GREAT LAKES...BUT IS A LONE SOLUTION.
&&
.MARINE...
SUSTAINED EASTERLY FLOW NORTH OF A WARM FRONT WILL BUILD WAVES
ACROSS PORTIONS OF CENTRAL LAKE HURON. THIS WILL LEAD TO A PERIOD
OF SMALL CRAFT CONDITIONS FOR THE TIP OF THE THUMB. ALL MARINE
AREAS WILL SETTLE INTO WARMER SOUTHERLY WIND WEDNESDAY AND
THURSDAY. SUSTAINED SPEEDS WILL GENERALLY REMAIN IN THE 10 TO 15
KNOT RANGE. CONDITIONS BECOME MORE UNSETTLED THURSDAY AND FRIDAY AS
A COLD FRONT SHIFTS ACROSS THE REGION. CONSIDERABLY COOLER AIR WILL
MOVE ACROSS THE WATERWAYS INTO NEXT WEEKEND.
&&
.AVIATION...ISSUED 152 PM EDT TUE OCT 23 2012
//DISCUSSION...
NEARLY STATIONARY WARM FRONTAL BOUNDARY CURRENTLY SITUATED IN THE
VICINITY OF PTK/FNT. MOIST LOW LEVEL CONDITIONS ALONG/NORTH OF THIS
BOUNDARY WILL FIRMLY MAINTAIN LOW STRATUS/FOG AT MBS INTO THE
EVENING. SLIGHTLY BETTER MIXING ALONG THE EDGE OF THIS MOIST LAYER
PROVIDING SOME IMPROVEMENT AT PTK WITH CONDITIONS LIFTING TO
MVFR...WITH THIS TREND EXPECTED TO GRADUALLY MIGRATE NORTHWARD
INTO FNT YET THIS AFTERNOON. CEILINGS WILL ALSO CONTINUE TO LIFT ACROSS
THE DETROIT CORRIDOR...WITH UPSTREAM OBSERVATIONS SUPPORTING A
PERIOD OF VFR HEADING INTO THE EVENING. A FEW POCKETS OF LIGHT
SHOWERS EMERGING WITH THE PASSAGE OF AN UPPER LEVEL WAVE 22Z-06Z
WILL HAVE MINIMAL IMPACT ON AVIATION. MAIN CONCERN TONIGHT WILL
AGAIN BE WITH THE POTENTIAL FOR REDEVELOPMENT OF FOG/LOWER STRATUS
GIVEN ABUNDANT LOW LEVEL MOISTURE. THE POTENTIAL WILL EXIST FOR
IFR CONDITIONS DURING THE EARLY MORNING HOURS...A PERIOD OF LIFR
AGAIN POSSIBLE ACROSS THE NORTHERN TAF SITES.
FOR DTW...TERMINAL WILL REMAIN SOUTH OF A WARM FRONT THROUGH
TONIGHT. MOIST CONDITIONS WILL RESULT IN SOME VISIBILITY
RESTRICTION IN FOG DEVELOPMENT EARLY WEDNESDAY MORNING...ALTHOUGH
CONFIDENCE REMAINS LOW IN THE EXTENT OF THIS DEVELOPMENT. AT THIS
TIME...WILL HIGHLIGHT THIS POTENTIAL IN IFR.
//DTW THRESHOLD THREATS...
* MEDIUM CONFIDENCE CEILINGS REMAIN INTERMITTENTLY LIFT ABOVE 5K FT
THIS EVENING AND TONIGHT.
* VERY LOW PROBABILITY FOR THUNDERSTORMS FROM LATE THIS AFTERNOON
THROUGH TONIGHT.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...
SMALL CRAFT ADVISORY...OUTER SAGINAW BAY AND THE NEARSHORE WATERS
FROM PORT AUSTIN TO HARBOR BEACH...UNTIL 4 AM WEDNESDAY.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
SHORT TERM...MR
LONG TERM....MM
MARINE.......MR
AVIATION.....MR
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Oct 23, 3:49 PM EDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 349 PM EDT TUE OCT 23 2012 MIZ068>070-075-076-082-083-242000- LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 349 PM EDT TUE OCT 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT AS A WARM FRONT OVER CENTRAL MICHIGAN IS SLOW TO LIFT NORTHWARD. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-422-442-443-462>464-242000- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 349 PM EDT TUE OCT 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT AS A WARM FRONT OVER CENTRAL MICHIGAN IS SLOW TO LIFT NORTHWARD. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LHZ421-441-242000- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI- 349 PM EDT TUE OCT 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON. .DAY ONE...THIS AFTERNOON AND TONIGHT SMALL CRAFT ADVISORIES HAVE BEEN ISSUED THROUGH WEDNESDAY MORNING. SEE THE LATEST NEARSHORE MARINE PRODUCT FOR MORE INFORMATION. THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT AS A WARM FRONT OVER CENTRAL MICHIGAN IS SLOW TO LIFT NORTHWARD. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. MIZ047>049-053>055-060>063-242000- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR- 349 PM EDT TUE OCT 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT AS A WARM FRONT OVER CENTRAL MICHIGAN IS SLOW TO LIFT NORTHWARD. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY DUE TO INSTABILITY SHOWERS. NO SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. MM YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.